MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR TRUWAVE; TRANSDUCER, PRESSURE, CATHETER TIP

EDWARDS LIFESCIENCES DR TRUWAVE; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number PX284AN
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned but the evaluation has not yet been completed.A supplemental report will be forthcoming when the investigation is completed.A device history record review was unable to be completed as the lot number is unknown.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that the threads on syringes & threads on transducer are not lining up, causing syringe tip to break off in the transducer.When coming on shift, the customer noted that the syringe hooked up to stopcock on the cvp transducer was leaking even though it appeared connected.When inspecting further, the customer noted the tip broke off into the stop cock.This meant the transducer wasn't zeroed to air during the previous shift.When new transducer and syringe were hooked up (syringe from different lot but transducer from same lot), it immediately broke off again before syringe was even twisted on all the way.New transducer grabbed from new lot and syringe screwed on without any issues.Charge notified of equipment issue.No allegation of patient injury, device available for return.
 
Additional Manufacturer Narrative
One model px284an dpt with attached single iv set and a non-edwards 50ml b-d syringe was returned for evaluation.The customer report of threads on syringes & threads on transducer not lining up, causing syringe tip to break off was not able to be confirmed.Returned syringe could not be connected to dpt housing because tip of the syringe had been already completely broken and stuck inside the dpt vent port.Threads on syringe luer lock appeared damaged.No visible damage was observed from dpt vent port.Report of zeroing difficulty was not confirmed.Dpt sensor was able to be zeroed with broken syringe inside vent port.As no defect was found and the reported condition could not be confirmed, no product or process malfunction was identified.A root cause could not be established.As part of the manufacturing process, 100% of the units go through visual inspection, a leak test, an electrical test, and qa sampling.The lot number was not provided thus a device history record was not reviewed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of the monthly review.

Brand Name
TRUWAVE
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES IRVINE
1 edwards way
irvine CA 92614
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key21104901
Report Number2015691-2025-00152
Device Sequence Number20849868
Product Code DXO
UDI-Device Identifier07460691950245
UDI-Public07460691950245
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K925638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPX284AN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer03/09/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown